Alert archive / Ohio / River Flood Warnings in 2022

River Flood Warning 43, NWS Cleveland, OH

May 26, 2022Hancock County, Ohio

NWS Cleveland, OH issued this river flood warning at May 26, 2022, 8:16 AM EDT for Hancock County, Ohio. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
May 26, 2022, 8:16 AM EDT (12:16 UTC)
Expired
May 26, 2022, 9:39 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.57 ft at May 26, 2022, 11:00 AM EDT.

actionminormoderatemajor51005/2605/2705/28
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

323 
WGUS41 KCLE 261216
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
816 AM EDT Thu May 26 2022

...The National Weather Service in Cleveland OH has issued a Flood 
Warning for the following rivers in Ohio...

  Eagle Creek Above Findlay affecting Hancock County.

For the Eagle Creek (Hancock)...including Findlay...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 615 PM EDT.

&&


OHC063-262230-
/O.NEW.KCLE.FL.W.0043.220526T1216Z-220526T2300Z/
/FECO1.1.ER.220526T1008Z.220526T1400Z.220526T1702Z.UU/
816 AM EDT Thu May 26 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eagle Creek Above Findlay.

* WHEN...From this morning to this evening.

* IMPACTS...At 9.0 feet, Eagle Creek will overrun its banks and 
  begin to inundate portions of Fremont and Graceland Avenue. Water 
  will inundate a field near Rosemont Drive.

* ADDITIONAL DETAILS...
  - At 8:00 AM EDT Thursday the stage was 9.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM EDT Thursday was 9.2 feet.
  - Forecast...The river is expected to rise to a crest of 9.3
    feet late this morning. It will then fall below flood stage
    this evening.
  - Flood stage is 9.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$

Maines
2 follow-up statements
931 
WGUS81 KCLE 261910
FLSCLE

Flood Statement
National Weather Service Cleveland OH
310 PM EDT Thu May 26 2022

...The Flood Warning is extended for the following rivers in Ohio...

  Eagle Creek Above Findlay affecting Hancock County.

For the Eagle Creek (Hancock)...including Findlay...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 1200 AM EDT.

&&


OHC063-270400-
/O.EXT.KCLE.FL.W.0043.000000T0000Z-220527T0400Z/
/FECO1.1.ER.220526T1008Z.220526T1630Z.220526T2208Z.UU/
310 PM EDT Thu May 26 2022

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eagle Creek Above Findlay.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 9.0 feet, Eagle Creek will overrun its banks and 
  begin to inundate portions of Fremont and Graceland Avenue. Water 
  will inundate a field near Rosemont Drive.

* ADDITIONAL DETAILS...
  - At 2:00 PM EDT Thursday the stage was 9.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:00 PM EDT Thursday was 9.4 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 5.7 feet late tomorrow
    morning.
  - Flood stage is 9.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.8 feet on 12/29/2015.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$

Maines
867 
WGUS81 KCLE 270139
FLSCLE

Flood Statement
National Weather Service Cleveland OH
939 PM EDT Thu May 26 2022

...The Flood Warning is cancelled for the following rivers in Ohio...

  Eagle Creek Above Findlay affecting Hancock County.

OHC063-270245-
/O.CAN.KCLE.FL.W.0043.000000T0000Z-220527T0139Z/
/FECO1.1.ER.220526T1008Z.220526T1630Z.220526T2217Z.UU/
939 PM EDT Thu May 26 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Eagle Creek Above Findlay.

* ADDITIONAL DETAILS...
  - At 9:00 PM EDT Thursday the stage was 7.6 feet.
  - Forecast...The river is expected to recede through the night.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$

26

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 26, 6:53 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 26, 6:53 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
653 AM EDT Thu May 26 2022

.SYNOPSIS...
Upper level low pressure moves west to east near the Ohio River
today through Friday. Low pressure should move from Illinois
this evening to the north side of Lake Erie on Friday. An
occluded front moves across the region late today into tonight.
A cold front should cross the the area late Friday. High
pressure returns for the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
Only minor changes to POP's and temperatures to reflect current
trends.

Previous Discussion...
Upper low and the approaching occluded front will aid in lift
across the region through the afternoon. Expect to see an
increase of showers and thunderstorms from southwest to
northeast reaching NW PA by mid evening. Plenty of shear
overhead this afternoon and evening with pockets of higher CAPE
possible with any breaks in the overcast. The amount of CAPE is
expected to be the limiting factor for the coverage of the
strong to severe thunderstorms. However we will need to watch
for a few severe thunderstorms with gusty winds the main
concern. This threat should continue well into the evening along
the occluded front that reaches the central CWA by 03Z-06Z. The
potential for training showers/thunderstorms exists through the
evening with locally heavy rainfall expected with the moist
airmass. Highs today in the mid 70's to lower 80's. Lows tonight
in the lower to mid 60's.

The upper level low is expected to be located overhead on
Friday. the best lift should be on the east side of the low.
However with the cooler air aloft and some afternoon heating all
locations have a chance of seeing showers and thunderstorms.
Locally heavy rainfall will continue to be an issue much of the
eastern CWA under a marginal risk for flooding. Something for us
to monitor through the day. It will be a few degrees cooler in
the wake of the occluded boundary, mainly due to continued
mostly cloudy conditions. Highs should be in the lower to mid
70's.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Deep upper level trough and associated low pressure over the Great
Lakes should begin to eject out to the east Saturday as an upper
level ridge builds in from the west. The surface low pressure system
associated with the upper level trough is also expected to eject
well northeast of the area Friday night forcing a cold front to move
east of the area as well. A lingering surface trough over the area
Friday night will then dissipate fairly quickly during the day
Saturday. Lingering showers associated with the trough should move
out of the area fairly quickly Saturday. In response to the upper
level ridge building east into the area, surface high pressure is
expected to build east over the local area Saturday and then off the
East Coast Sunday.  A strong warm front lifts north Sunday as well
and will be the game changer for a good part of next week. Fair
weather returns Sunday and Sunday night along with much warmer
temperatures.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Amplifying  stationary upper level ridge resulting in high pressure
centered over the area by Tuesday is expected to become the dominant
weather feature during this forecast period.  500 MB heights will
top out between 588 and 591 decameters over the area Tuesday night
into Wednesday.  Guidance is already pushing temperatures into the
middle 90s from Toledo to Findlay.  Guidance has been running a few
degrees too hot in these heat periods we have seen so far this
spring. So, will knock highs back a couple degrees over Toledo.
Further east, some onshore flow into the lakeshore areas could knock
day time highs down a peg each day.

Big issue during the heat wave is overnight lows. Current forecast
lows may be too cool with this scenario.  I would suspect lows may
not even drop out of the 70s Monday and Tuesday nights. But, will
hold on to the upper 60s and lower 70s at this time. I would expect
that as dewpoints climb into the lower and middle 60s, that heat
index values will begin to climb as well.

Other than that, fair weather should prevail through this forecast
period under the strong high pressure center.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
Scattered showers across NW OH drift northward through maybe 15Z
with patches of MVFR ceilings with them. Ceilings lower
through the morning with showers and thunderstorms developing
across the southwest and progressing eastward along an occluded
front this evening. Strong to severe thunderstorms are
possible. MVFR/IFR conditions anticipated with the heavier
thunderstorms. All locations likely become MVFR or lower after
sunset and continue through the overnight.

Winds should all recover to the south and southeast in the wake
of the showers/thunderstorms through 08Z. Gusty southeast winds
may reach 35 knots across NW PA in the vicinity of KERI. These
winds decrease after sunrise. Southerly winds are expected
through the day at 10 to 15 knots. Gusts up to 25 knots
possible. Stronger around the heaviest thunderstorms.

Outlook...Non-VFR in showers and thunderstorms Friday into
Friday night.

&&

.MARINE...
Gusty winds at 15 to 25 knots this morning should diminish as the
day progresses and become more southerly by evening. A cold front
and trailing surface trough should move over the lake Friday and
Friday night and north-northwest flow develops at 10 to 20 knots.
Light and variable flow returns and then becomes southerly by Sunday
morning.  Increasing winds at 10 to 20 knots should occur by Monday
as a warm front lifts north of the lake Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...MM
MARINE...Lombardy
Hazardous weather outlook, May 26, 5:07 AM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
507 AM EDT Thu May 26 2022

OHZ003-006>011-013-017>023-027>033-036>038-047-270915-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
507 AM EDT Thu May 26 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible this afternoon and
evening. The main threat is strong damaging wind. Locally heavy
rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Locally heavy rainfall is possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-014-089-PAZ001>003-270915-
Lake-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
507 AM EDT Thu May 26 2022

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Locally heavy rainfall is possible tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Locally heavy rainfall is possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>149-162>169-270915-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
507 AM EDT Thu May 26 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:19 PM EDTSpecial Weather StatementCLEHancock41 min
May 25, 10:59 PM EDTSpecial Weather StatementCLEHancock, Wood46 min
May 25, 11:31 PM EDTSpecial Weather StatementCLESandusky44 min
May 26, 5:13 PM EDTSpecial Weather StatementCLECrawford32 min
May 26, 5:20 PM EDTSpecial Weather StatementCLEMorrow25 min
May 26, 5:44 PM EDTSpecial Weather StatementCLEHuron31 min
May 26, 5:46 PM EDTSpecial Weather StatementCLEMorrow, Richland29 min
May 26, 6:12 PM EDTSpecial Weather StatementCLEHuron33 min
May 26, 6:14 PM EDTSpecial Weather StatementCLEAshland, Richland31 min
May 26, 7:15 PM EDTSpecial Weather StatementCLELorain45 min

Nearby

River Flood Warnings in Ohio, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.